Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 98, NWS Detroit, MI

August 1, 2011Saginaw County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Aug 1, 2011, 3:23 AM EDT for Saginaw County, Michigan. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2011, 3:23 AM EDT (07:23 UTC)
Expired
Aug 1, 2011, 4:00 AM EDT
In force
37 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Saginaw County, MI

The radar

The Detroit radar (KDTX), 94 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 3:50 AM EDTTSTM WND GST 652 Nw Saginaw, MI3 TO 4 INCH DIAMETER LIMBS DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 7.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
2060 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

974 
WUUS53 KDTX 010723
SVRDTX
MIC145-010800-
/O.NEW.KDTX.SV.W.0098.110801T0723Z-110801T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
323 AM EDT MON AUG 1 2011

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SAGINAW COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 400 AM EDT

* AT 319 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  SAGINAW...AND MOVING SOUTHEAST AT 35 MPH. IN ADDITION...ANOTHER    
  STORM WAS LOCATED NEAR MIDLAND ALSO MOVING SOUTHEAST AT 35 MPH.    
  THIS STORM HAS BEEN STRENGTHENING AND MAY ALSO BECOME SEVERE AS IT 
  ENTERS SAGINAW COUNTY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FOSTERS AND BRIDGEPORT AROUND 330 AM EDT.
  BURT AND FRANKENMUTH AROUND 340 AM EDT.
  BIRCH RUN AROUND 345 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ZILWAUKEE...          SAGINAW...            MERRILL...
  FREELAND...           FRANKENMUTH...        BRIDGEPORT...
  BIRCH RUN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4348 8417 4356 8416 4353 8405 4344 8371
      4322 8370 4321 8399 4342 8437 4348 8437
TIME...MOT...LOC 0722Z 310DEG 29KT 4337 8398
WIND...HAIL 60MPH 1.00IN

$$

SC
3 follow-up statements
647 
WWUS53 KDTX 010735
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
335 AM EDT MON AUG 1 2011

MIC145-010800-
/O.CON.KDTX.SV.W.0098.000000T0000Z-110801T0800Z/
SAGINAW MI-
335 AM EDT MON AUG 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SAGINAW COUNTY
UNTIL 400 AM EDT...

AT 331 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BRIDGEPORT...OR 7 MILES SOUTH OF SAGINAW...MOVING SOUTHEAST AT 35
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BURT AND FRANKENMUTH AROUND 340 AM EDT.
  BIRCH RUN AROUND 345 AM EDT.

IN ADDITION...A SECOND STORM WAS LOCATED JUST NORTH OF HEMLOCK. THIS 
STORM IS ALSO MOVING SOUTHEAST AT 35 MPH AND HAS BEEN INTENSIFYING. 
THIS SECOND STORM MAY ALSO BECOME SEVERE AS IT TRACKS ACROSS CENTRAL 
SAGINAW COUNTY.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ZILWAUKEE...          SAGINAW...            MERRILL...
  FREELAND...           FRANKENMUTH...        BRIDGEPORT...
  BIRCH RUN...

LAT...LON 4348 8417 4356 8416 4353 8405 4344 8371
      4322 8370 4321 8399 4342 8437 4348 8437
TIME...MOT...LOC 0734Z 310DEG 29KT 4331 8388
WIND...HAIL 60MPH 1.00IN

$$

SC
754 
WWUS53 KDTX 010747
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
347 AM EDT MON AUG 1 2011

MIC145-010800-
/O.CON.KDTX.SV.W.0098.000000T0000Z-110801T0800Z/
SAGINAW MI-
347 AM EDT MON AUG 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SAGINAW COUNTY
UNTIL 400 AM EDT...

AT 343 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
SOUTH OF FREELAND...MOVING SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHIAWASSEE NATIONAL WILDLIFE REFUGE AND SAGINAW AROUND 355 AM EDT.
  BRIDGEPORT AND FOSTERS AROUND 400 AM EDT.

THE EARLIER STORM THAT ORIGINALLY PROMPTED THE WARNING HAS WEAKENED 
BELOW SEVERE LIMITS.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ZILWAUKEE...          SAGINAW...            FRANKENMUTH...
  BRIDGEPORT...         BIRCH RUN...

LAT...LON 4348 8417 4353 8405 4353 8404 4344 8371
      4322 8370 4322 8393 4321 8394 4321 8399
      4335 8425
TIME...MOT...LOC 0747Z 305DEG 29KT 4341 8405
WIND...HAIL 60MPH 1.00IN

$$

SC
871 
WWUS53 KDTX 010758
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
358 AM EDT MON AUG 1 2011

MIC145-010808-
/O.EXP.KDTX.SV.W.0098.000000T0000Z-110801T0800Z/
SAGINAW MI-
358 AM EDT MON AUG 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR SAGINAW COUNTY WILL EXPIRE AT
400 AM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THIS THUNDERSTORM.

LAT...LON 4348 8417 4353 8405 4353 8404 4344 8371
      4322 8370 4322 8393 4321 8394 4321 8399
      4335 8425
TIME...MOT...LOC 0758Z 305DEG 29KT 4336 8395

$$

SC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 1:01 AM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Aug 1, 1:01 AM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
101 AM EDT MON AUG 1 2011

.AVIATION...

//DISCUSSION...

A WEAK SURFACE PRESSURE TROUGH WILL CONTINUE TO SETTLE SOUTH ACROSS
SOUTHEAST MICHIGAN OVERNIGHT.  AN ISOLATED SHOWER OR STORM REMAINS
POSSIBLE TONIGHT ACROSS ALL OF SOUTHEAST MICHIGAN AND EVEN INTO THE
DAY MONDAY AT THE DETROIT TERMINALS.  OTHERWISE...CLOUDS BELOW 12KFT
WILL BE RATHER SCARCE AND WINDS WILL REMAIN LIGHT.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE FOR AN ISOLATED SHOWER OR THUNDERSTORM AFTER 4 AM
TONIGHT AND AGAIN MONDAY.

&&

.PREV DISCUSSION...ISSUED 838 PM EDT SUN JUL 31 2011

UPDATE...

SCATTERED CONVECTION OVER WISCONSIN...LAKE MICHIGAN...AND NOW FAR
WESTERN LOWER MICHIGAN INITIATED ALONG A NEAR SURFACE CONVERGENCE
ZONE IN A REGION OF RESPECTABLE MIXED LAYER INSTABILITY. ELEVATED
LEVELS OF BOUNDARY LAYER MOISTURE HAVE POOLED ON THE LEEWARD SIDE
OF THE CONVERGENCE ZONE AND NUMERICAL GUIDANCE SUPPORTS
MAINTAINING AND ADVECTING APPRECIABLE / ~1500 J/KG / SLIGHTLY
ELEVATED /925-850MB LAYER BASED/ CONVECTIVE POTENTIAL TONIGHT
ACROSS LOWER MICHIGAN. LOCAL HIRES SOLUTIONS ALSO SUPPORT
INCREASING FLOW AROUND 925MB...SIGNIFYING THE ESTABLISHMENT OF A
MODEST INVERSION WIND MAX. THERE WILL BE A SLIGHT INCREASE IN
CONVERGENCE AT THE BASE OF THE REMNANT DIURNAL BOUNDARY LAYER
ALONG WITH SOME FURTHER DESTABILIZATION VIA NOCTURNAL COOLING AT
THE TOP OF THE MOISTURE RIBBON. THESE FACTORS SHOULD ESTABLISH
FAVORABLE CONDITIONS FOR ADDITIONAL WIDELY SCATTERED ILL-ORGANIZED
CONVECTION TO DEVELOP OVER WESTERN LOWER MICHIGAN AND CONTINUE TO
PERCOLATE THROUGH THE NIGHT ACROSS THE REST OF THE SOUTHERN LOWER
MICHIGAN.

PREV DISCUSSION...ISSUED 323 PM EDT SUN JUL 31 2011

SHORT TERM...TONIGHT

ANOTHER HOT...BUT DRY DAY (THROUGH 3PM) AS TEMPERATURES HAVE OR WILL
TOP OUT IN THE LOWER 90S/AROUND 90 DEGREES WITH LIGHT WESTERLY FLOW
AND MOSTLY SUNNY SKIES. SURFACE DEW POINTS REMAIN STUCK IN THE 60S
(OUTSIDE OF THE NORTHERN THUMB REGION)...WITH MIXED LAYER CAPES
BELOW 2000 J/KG...AS OF 18Z. A SURFACE TROUGH ARRIVING THIS EVENING
MAY BE ABLE TO TRIGGER ISOLATED TO LOW SCATTERED ACTIVITY...BUT LOSS
OF DIURNAL HEATING WILL WORK AGAINST THE TROUGH AS THE NIGHT WEARS
ON...WITH THE 850-700 MB THETA-E RIDGE AXIS MOVING THROUGH SOUTHEAST
MICHIGAN REMAINING FAIRLY DIFFUSE. CERTAINLY WORTHY OF SLIGHT/LOW
CHANCE POPS NONE-THE-LESS WITH THE MODEST HEIGHT FALLS/MID LEVEL
COOLING COMING IN. WITH THE FAVORABLE LATE DAY/EARLY EVENING TIMING
ACROSS THE NORTH THIRD OF THE CWA...MODERATE INSTABILITY AND
ADEQUATE 0-6 KM BULK SHEAR/DOWNDRAFT CAPE...AN ISOLATED SEVERE
THREAT WILL EXIST.

DID NOT SEE MUCH OF A NEED TO ADJUST INHERITED MINS...WHICH ARE IN
LINE WITH LATEST GUIDANCE.

LONG TERM...MONDAY INTO NEXT WEEKEND

SOUTHERN EXTENSION OF THE MID LEVEL HEIGHT FALLS ASSOCIATED WITH A
MID TROPOSPHERIC PV ANOMALY CURRENTLY SEEN PIVOTING ACROSS HUDSON
BAY WILL SETTLE INTO THE GREAT LAKES OVER THE NEXT 24 HOURS.  THIS
WILL EFFECTIVELY EASE A WEAK COLD FRONT SOUTHWARD AND THROUGH
SOUTHEAST MICHIGAN ON MONDAY.  THE DEGREE OF FRONTAL CONVERGENCE
WILL BE ON THE WEAKER SIDE.  HOWEVER...THE BACKGROUND THERMODYNAMIC
ENVIRONMENT WILL BECOME INCREASINGLY FAVORABLE FOR CELL GROWTH
SHOULD CONVECTION MANAGE TO INITIATE ALONG THIS BOUNDARY BEFORE IT
SHIFTS SOUTH OF THE AREA...AS A LOWERING HEIGHT FIELD ESTABLISHES
MUCH STEEPER LAPSE RATES WITH COOLING COMMENCING IN THE MID LEVELS.
MODEL SOUNDING DATA CONTINUE TO SUGGEST MLCAPE VALUES NEAR 2000
J/KG...ESPECIALLY SOUTH OF THE I-69 CORRIDOR. THIS SUPPORTS A LOW
END POP THROUGH THE DAY. ANY STORM THAT DEVELOPS WOULD CARRY A
RISK OF STRONGER WIND GUSTS WITH AN INCREASING DCAPE
PROFILE/INVERTED-V STRUCTURE AND JUST ENOUGH DEEP LAYER SHEAR TO
SUSTAIN AN ORGANIZED UPDRAFT. A WELL MIXED WESTERLY FLOW WITH 850
MB TEMPERATURES HOLDING IN THE UPPER TEENS WILL ALLOW HIGHS TO
AGAIN MAKE A RUN TOWARD 90/LOWER 90S OUTSIDE OF THE THUMB.

ANY POST-FRONTAL COOLING/DRYING WILL BE BRIEF AND RATHER MINOR INTO
MONDAY NIGHT...WITH DEVELOPING LOW LEVEL SOUTHWEST FLOW ALLOWING A
WARM FRONT AND INITIAL THETA-E GRADIENT TO SHIFT BACK THROUGH THE
REGION ON TUESDAY.  WHILE THE UPWARD VERTICAL MOTION ALONG THIS
FRONTAL ZONE WILL NOT BE OVERLY STRONG...THE AIRMASS ADJUSTMENT
ARRIVING IN CONJUNCTION WITH INCREASING DAYTIME DESTABILIZATION MAY
PROMOTE SCATTERED CONVECTIVE DEVELOPMENT THROUGHOUT THE DAY.  IN
ADDITION...A NOCTURNALLY DRIVEN CONVECTIVE COMPLEX WILL LIKELY
ORGANIZE MONDAY NIGHT OVER THE UPPER MS VALLEY AT THE INFLECTION
POINT OF STRONG LOW LEVEL JET DYNAMICS...MOISTURE ADVECTION AND
INCREASING MID LEVEL ASCENT WITH THE PASSAGE OF A STRONGER
SHORTWAVE.  THIS COMPLEX WILL HAVE BOTH THE THERMODYNAMIC/KINEMATIC
SUPPORT AND MEAN TRAJECTORY FOR POSSIBLE UPSCALE GROWTH INTO THE
GREAT LAKES ON TUESDAY...ARRIVING INTO SOUTHEAST MICHIGAN LATE
TUESDAY INTO TUESDAY NIGHT.  THUNDERSTORMS DEVELOPING BOTH IN
ADVANCE OF AND CONTAINED WITHIN ANY COMPLEX WILL CONTAIN A SEVERE
WIND/HAIL THREAT WITH 0-6 KM BULK SHEAR CLIMBING OVER 30 KNOTS AND
AT LEAST MODERATE INSTABILITY IN PLACE.  ASSUMING EARLY DAY
CLOUDS/PRECIPITATION ARE LESS PREVALENT...HIGHS WILL AGAIN PUSH
TOWARD THE 88 TO 92F RANGE.

DEEPER MOISTURE/INSTABILITY AXIS WILL SWEEP EAST BY WEDNESDAY
MORNING AS A COLD FRONT EXITS THE REGION.  LINGERING BOUNDARY LAYER
MOISTURE WILL PROMOTE A GENEROUS DIURNAL CU FIELD AND PERHAPS A
COUPLE OF SHOWERS UNDER WEAKLY CYCLONIC FLOW...WITH THE THERMAL
ADVECTIVE PROCESS NUDGING HIGHS DOWN A NOTCH INTO THE LOW-MID 80S.
LITTLE AIRMASS CHANGE NOTED FOR THURSDAY AS BUILDING HIGH PRESSURE
PROVIDES A HIGHER DEGREE OF DIABATIC HEATING.

SOUTHEAST MICHIGAN WILL REMAIN POSITIONED ON THE NORTHERN PERIPHERY
OF THE WEST TO EAST ELONGATED UPPER RIDGE FRIDAY INTO THE UPCOMING
WEEKEND.  THIS WILL LEAVE THE REGION ON THE EDGE OF THE CAP AND THE
MORE DEFINED INSTABILITY GRADIENT.  ILL-DEFINED SHORTWAVE
ENERGY...PERHAPS CONVECTIVELY ENHANCED...WILL ATTEMPT TO SLIDE
EASTWARD ALONG THIS AXIS AND WILL PROVIDE AT LEAST A LOW END
OPPORTUNITY FRIDAY. AIRMASS WILL UNDERGO SLIGHT MODERATION AS
UPPER HEIGHTS/THICKNESSES EASE UPWARD...BUT GENERALLY LOOKING AT
READINGS JUST A TICK ABOVE EARLY AUGUST NORMS /HIGHS MIDDLE-UPPER
80S...LOWS LOWER-MIDDLE 60S/.

CLIMATE...

WE WILL BE FINISHING JULY THE WAY WE STARTED...HOT. SO HOT IN
FACT...JULY 2011 WILL GO DOWN AS THE WARMEST ON RECORD AT
DETROIT...AS THE MONTHLY AVERAGE TEMPERATURE WILL LIKELY CHECK IN AT
79.3 DEGREES...BEATING THE 79.0 DEGREES SET IN 1955 AND 1921.
20 DAYS THE HIGH TEMPERATURE REACHED OR SURPASSED 89 DEGREES...TIED
FOR THE HIGHEST TOTAL (1955).

ASSUMING NO RAIN ARRIVES BEFORE MIDNIGHT...DETROIT WILL ALSO FINISH
AS THE SECOND WETTEST JULY ON RECORD WITH A TOTAL OF 7.66 INCHES.
THE RECORD IS 8.76 INCHES SET IN 1878.

MARINE...

THE NEXT SEVERAL DAYS WILL FEATURE LIGHT WINDS AND SMALL WAVES. THE
ONLY POSSIBLE DISRUPTION TO THE FAVORABLE BOATING CONDITIONS WILL
BE THE POSSIBILITY OF THUNDERSTORMS TONIGHT AND ESPECIALLY ON
TUESDAY AS LOW PRESSURE SYSTEM TRACKS THROUGH THE CENTRAL GREAT
LAKES REGION.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....MANN
UPDATE.......MANN
SHORT TERM...SF
LONG TERM....MR
MARINE.......SF
CLIMATE......SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 31, 3:23 PM EDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
323 PM EDT SUN JUL 31 2011

MIZ060>062-068>070-075-076-082-083-010800-
SHIAWASSEE-GENESEE-LAPEER-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
323 PM EDT SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AS A WEAK COLD FRONT
MOVES INTO SOUTHERN LOWER MICHIGAN. THE THUNDERSTORMS TONIGHT ARE
NOT EXPECTED TO BE SEVERE. THEY WILL BE CAPABLE OF PRODUCING A
WIND GUST TO 40 MPH AS THEY MOVE TO THE SOUTHEAST AROUND 35 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THIS IS A SLIGHT CHANCE OF THUNDERSTORMS ON MONDAY. THERE IS ANOTHER
CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON WITH THUNDERSTORMS
BECOMING LIKELY TUESDAY NIGHT. SEVERE THUNDERSTORMS ARE
POSSIBLE ON TUESDAY AFTERNOON AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

LHZ421-422-441>443-MIZ047>049-053>055-063-010800-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-
SANILAC-ST. CLAIR-
323 PM EDT SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAGINAW BAY...THE NEARSHORE
WATERS OF SOUTHERN LAKE HURON AND EAST CENTRAL LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS FROM LATE THIS AFTERNOON INTO
THE OVERNIGHT HOURS AS A WEAK COLD FRONT MOVES THROUGH MID MICHIGAN.
AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE DURING THE LATE
AFTERNOON AND EARLY EVENING HOURS. THE STORMS WILL HAVE THE
POTENTIAL FOR AN ISOLATED 60 MPH WIND GUST AND HAIL UP TO PENNY
SIZE. THESE STORMS WILL MOVE TO THE SOUTHEAST AROUND 35 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY
NIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY
AFTERNOON AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF
THUNDERSTORM WIND GUSTS AND HAIL WOULD BE GREATLY APPRECIATED.

LCZ422-423-460-LEZ444-LHZ361>363-462>464-010800-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
323 PM EDT SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS FOR ALL MARINE AREAS THROUGH
TONIGHT. THE THUNDERSTORMS WILL BE THE RESULT OF A WEAK COLD FRONT
MOVING THROUGH THE GREAT LAKES. THE STORMS LATE THIS AFTERNOON AND
EARLY THIS EVENING WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS UP
TO 50 KNOTS AND HAIL UP TO PENNY SIZE. ALL OF THE THUNDERSTORMS WILL
MOVE TO THE SOUTHEAST AROUND 35 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THIS IS A SLIGHT CHANCE OF THE THUNDERSTORM ON MONDAY FOR LAKE ST.
CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON AND
THEY WILL BECOME LIKELY TUESDAY NIGHT. SEVERE THUNDERSTORMS ARE
POSSIBLE ON TUESDAY AFTERNOON AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF
THUNDERSTORM WIND GUSTS AND HAIL WOULD BE GREATLY APPRECIATED.

MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Aug 1, 2:04 AM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
204 AM EDT MON AUG 1 2011

MIZ047-048-053-010700-
BAY-MIDLAND-SAGINAW-
204 AM EDT MON AUG 1 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 201 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF COLEMAN...MOVING SOUTHEAST AT 30
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...ARE
POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  COLEMAN BY 210 AM EDT...
  OIL CITY BY 220 AM EDT...
  SANFORD BY 235 AM EDT...
  MIDLAND BY 255 AM EDT...
  FREELAND BY 300 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

SC
Special weather statement, Aug 1, 2:22 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
222 AM EDT MON AUG 1 2011

MIZ047-010715-
MIDLAND-
222 AM EDT MON AUG 1 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 221 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COLEMAN...MOVING SOUTHEAST AT 25 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  OIL CITY BY 230 AM EDT...
  SANFORD BY 250 AM EDT...
  MIDLAND BY 305 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SC
Special weather statement, Aug 1, 3:09 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
309 AM EDT MON AUG 1 2011

MIZ048-053-054-010815-
BAY-SAGINAW-TUSCOLA-
309 AM EDT MON AUG 1 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 306 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF FREELAND...MOVING SOUTHEAST AT
35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  ZILWAUKEE BY 315 AM EDT...
  SAGINAW BY 320 AM EDT...
  BRIDGEPORT BY 325 AM EDT...
  FRANKENMUTH BY 340 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SC
Local storm report, Aug 1, 3:21 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
321 AM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 AM     HAIL             SAGINAW                 43.42N 83.95W
08/01/2011  M0.25 INCH       SAGINAW            MI   CO-OP OBSERVER

            PEA SIZED HAIL AND 30 TO 40 MPH WIND GUSTS

&&

OROW

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 3:55 AM EDTSpecial Marine WarningDTX96 min
Aug 1, 5:18 AM EDTSevere Thunderstorm WarningDTXBay, Tuscola35 min
Aug 1, 2:38 PM EDTSevere Thunderstorm WarningDTXLenawee31 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.